Alert archive / California / Wind Advisories in 2020

Wind Advisory 4, NWS Hanford, CA

January 8, 2020

NWS Hanford, CA issued this wind advisory at Jan 8, 2020, 6:44 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2020, 6:44 PM PST (02:44 UTC)
Expired
Jan 9, 2020, 7:00 PM PST
In force
24 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

657 
WWUS76 KHNX 090244
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
644 PM PST Wed Jan 8 2020

CAZ196-091100-
/O.CAN.KHNX.ZF.Y.0004.000000T0000Z-200109T1800Z/
/O.NEW.KHNX.WI.Y.0004.200109T0244Z-200109T1700Z/
Tehachapi Area-
Including the city of Tehachapi
644 PM PST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY MORNING...
...FREEZING FOG ADVISORY IS CANCELLED...

* WHAT...Sustained west to northwest winds 20 to 30 mph, with
  gusts near 50 mph. 

* WHERE...Tehachapi Area.

* WHEN...Until 9 AM PST Thursday morning.

* IMPACTS...Strong wind gusts may blow down tree limbs. A few
  power outages are possible. Travel will be difficult,
  particularly for high profile vehicles. 

* ADDITIONAL DETAILS...Wind gusts will be most numerous along
  Highway 58 below Tehachapi Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ198-199-091100-
/O.NEW.KHNX.WI.Y.0004.200109T0244Z-200109T1700Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
644 PM PST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY MORNING...

* WHAT...Sustained west to northwest winds 20 to 30 mph, with
  gusts near 50 mph.  

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...Until 9 AM PST Thursday morning.

* IMPACTS...Strong wind gusts may blow down tree limbs. A few
  power outages are possible. Travel will be difficult,
  particularly for high profile vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
3 follow-up statements
074 
WWUS76 KHNX 091054
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
254 AM PST Thu Jan 9 2020

CAZ196-198-199-092200-
/O.EXT.KHNX.WI.Y.0004.000000T0000Z-200110T0300Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
254 AM PST Thu Jan 9 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts around 45 mph.

* WHERE...Indian Wells Valley, Kern County Desert and Tehachapi 
  Area.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds can make travel difficult, particularly
  for high profile vehicles. Winds could blow around unsecured
  objects. Tree limbs could be blown down, resulting in a few
  power outages.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
972 
WWUS76 KHNX 092141
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
141 PM PST Thu Jan 9 2020

CAZ196-198-199-100300-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-200110T0300Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
141 PM PST Thu Jan 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts around 45 mph.

* WHERE...Indian Wells Valley, Kern County Desert and Tehachapi 
  Area.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds can make travel difficult, particularly 
  for high profile vehicles. Winds could blow around unsecured 
  objects. Tree limbs could be blown down, resulting in a few 
  power outages.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 below Walker Pass, and 
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DCH
259 
WWUS76 KHNX 100242
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
642 PM PST Thu Jan 9 2020

CAZ196-198-199-100345-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-200110T0300Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
642 PM PST Thu Jan 9 2020

...THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Wind gusts of 45 to 57 mph are no longer expected. Therefore, the
Wind Advisory, which was in effect for a portion of the Kern
County mountains and desert, will be allowed to expire at 7 AM PST
this evening. 

$$
BS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:40 PM PST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 8, 5:40 PM PST, 1 hour 4 minutes before
Area Forecast Discussion...Updated
National Weather Service Hanford CA
540 PM PST Wed Jan 8 2020

Updated Air Quality Issues section

.SYNOPSIS...
An upper level system will bring a chance of rain and mountain snow
to the area on Thursday. Quiet conditions will prevail on Friday.
Then unsettled weather will return for the weekend into early next
week.

&&

.DISCUSSION...
IR imagery is showing an upper level shortwave that is now dropping
southeast through our CWFA. This system has caused the low cloud
deck over the San Joaquin Valley and Sierra foothills to drizzle out
some and lift resulting in improving visibility over the valley
today. This system has also brought some high clouds to the
mountains and Kern County Deserts. Temperatures are trending higher
today by 2-3 degrees over much of the valley at this time and by
5-10 degrees over the higher elevations.

Another system is progged to drop southward through the area
during the day on Thursday and RH progs are indicating that this
system has more moisture with it than the system today. Have
increased POPs across the area for Thursday morning through early
afternoon as the system moves through. It is expected to depart
by late Thursday afternoon and evening. Latest QPF progs are
showing between a tenth and a quarter inch of liquid
precipitation from Fresno County northward and generally a tenth
of an inch or less further south. Snow levels are progged to run
between 4000 and 5000 feet on Thursday and there is a possibility
that some light snow might fall on the Tejon and Tehachapi passes
on Thursday afternoon.

SREF is indicating shortwave ridging moves in on Friday for drier
weather and seasonable temperatures. Fog and low clouds are
possible in the San Joaquin Valley again on Friday while mainly
clear skies will prevail over the higher elevations.

Another shortwave system is progged to push across Norcal on
Saturday and might brush Yosemite Park and Mariposa and Merced
Counties with some light precipitation. Further south it will
provide for some mid/high clouds and should mix out the atmosphere
enough to inhibit the presence of widespread fog.

The medium range models are in fair agreement through the middle
of next week and suggest our area might get clipped by a few
inside slider type systems that push into and through the PAC NW
and then drop into the Great Basin. This would provide for a
chance of mainly mountain precipitation and increased winds at
times below the passes in Kern County. The operational models and
ensemble means have been showing the potential for a strong storm
to impact our area toward the end of next week beyond the forecast
period. Stay tuned as we will have a better idea on the strength
and timing of this system as the time approaches.

&&

.AVIATION...
In the San Joaquin Valley, Kern County mountains and adjacent Sierra
foothills, mainly MVFR in low clouds and mist with areas of IFR in
low clouds and mist. LIFR conditions possible in fog between 06Z Thu
and 15Z Thu. In the Sierra Nevada, increasing areas of mountain
obscuring IFR in low clouds and precipitation after 09Z Thu becoming
widespread by 15Z Thu. Otherwise, VFR conditions will otherwise
prevail over the central CA interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Thursday, January 9th, 2020, fireplace/wood stove burning status
is: no burning unless registered in Fresno and Kern Counties.
Further information is available at Valleyair.org.

&&

.CERTAINTY...
The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low, medium, and high. Please visit
www.weather.gov/hnx/certainty.html for additional information and/or
to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...

Freezing Fog Advisory until 10 AM PST Thursday morning for CAZ196.

&&

public...DS
aviation....DS

weather.gov/hanford

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.